MAUDE Adverse Event Report: COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR BALKIN GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted past the 30 day reporting requirement as part of a retrospective review of the report that was initiated during an fda inspection.A retrospective review of the complaint record determined that this report should have been submitted as a malfunction report.In this case, no patient injury occurred; however, this may be likely to cause or contribute to a serious injury if it recurred.Investigation - evaluation: a review of the complaint history, instructions for use (ifu), trends and quality control was conducted during the investigation.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "insert the introducer dilator over the wire into the sheath.Withdraw the sheath and dilator as a unit." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.
 
Event or Problem Description
Customer reported that the device was used in an angioplasty/ leg run-off procedure.The device broke at the hub while the attending was attempting to remove the device."everything was removed from the patient's body" and the procedure was completed with a new device.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No further event or patient information was provided.

Brand Name
FLEXOR BALKIN GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6291507
Report Number1820334-2017-00252
Device Sequence Number11153918
Product Code DYB
UDI-Device Identifier00827002322240
UDI-Public(01)00827002322240(17)180624(10)5982100
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-38-40-RB-BLKN-HC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2015
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1